Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Polarization of Koszul cycles with applications to powers of edge ideals of whisker graphs


Authors: Jürgen Herzog, Takayuki Hibi and Ayesha Asloob Qureshi
Journal: Proc. Amer. Math. Soc. 143 (2015), 2767-2778
MSC (2010): Primary 13C13, 13A30, 13F99, 05E40
DOI: https://doi.org/10.1090/S0002-9939-2015-12456-2
Published electronically: March 11, 2015
MathSciNet review: 3336602
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we introduce the polarization of Koszul cycles and use it to study the depth function of powers of edge ideals of whisker graphs.


References [Enhancements On Off] (What's this?)

  • [1] S. Bandari, J. Herzog, and T. Hibi, Monomial ideals whose depth function has any given number of strict local maxima, Ark. Mat. DOI 10.1007/s11512-013-0184-1
  • [2] M. Brodmann, The asymptotic nature of the analytic spread, Math. Proc. Cambridge Philos. Soc. 86 (1979), no. 1, 35-39. MR 530808 (81e:13003), https://doi.org/10.1017/S030500410000061X
  • [3] Winfried Bruns and Jürgen Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics, vol. 39, Cambridge University Press, Cambridge, 1993. MR 1251956 (95h:13020)
  • [4] José Martínez-Bernal, Susan Morey, and Rafael H. Villarreal, Associated primes of powers of edge ideals, Collect. Math. 63 (2012), no. 3, 361-374. MR 2957976, https://doi.org/10.1007/s13348-011-0045-9
  • [5] Janet Chen, Susan Morey, and Anne Sung, The stable set of associated primes of the ideal of a graph, Rocky Mountain J. Math. 32 (2002), no. 1, 71-89. MR 1911348 (2003e:05132), https://doi.org/10.1216/rmjm/1030539608
  • [6] David Eisenbud and Craig Huneke, Cohen-Macaulay Rees algebras and their specialization, J. Algebra 81 (1983), no. 1, 202-224. MR 696134 (84h:13030), https://doi.org/10.1016/0021-8693(83)90216-8
  • [7] Viviana Ene and Jürgen Herzog, Gröbner bases in commutative algebra, Graduate Studies in Mathematics, vol. 130, American Mathematical Society, Providence, RI, 2012. MR 2850142
  • [8] Elena Guardo and Adam Van Tuyl, Powers of complete intersections: graded Betti numbers and applications, Illinois J. Math. 49 (2005), no. 1, 265-279 (electronic). MR 2157379 (2006k:13035)
  • [9] Jürgen Herzog and Takayuki Hibi, Monomial ideals, Graduate Texts in Mathematics, vol. 260, Springer-Verlag London Ltd., London, 2011. MR 2724673 (2011k:13019)
  • [10] Jürgen Herzog and Takayuki Hibi, The depth of powers of an ideal, J. Algebra 291 (2005), no. 2, 534-550. MR 2163482 (2006h:13023), https://doi.org/10.1016/j.jalgebra.2005.04.007
  • [11] J. Herzog and A. A. Qureshi, Persistence and stability properties of powers of ideals. (To appear in J. of App. and Pure Algebra.)
  • [12] Susan Morey, Depths of powers of the edge ideal of a tree, Comm. Algebra 38 (2010), no. 11, 4042-4055. MR 2764849 (2011m:13039), https://doi.org/10.1080/00927870903286900
  • [13] Aron Simis, Wolmer V. Vasconcelos, and Rafael H. Villarreal, On the ideal theory of graphs, J. Algebra 167 (1994), no. 2, 389-416. MR 1283294 (95e:13002), https://doi.org/10.1006/jabr.1994.1192
  • [14] Rafael H. Villarreal, Monomial algebras, Monographs and Textbooks in Pure and Applied Mathematics, vol. 238, Marcel Dekker Inc., New York, 2001. MR 1800904 (2002c:13001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13C13, 13A30, 13F99, 05E40

Retrieve articles in all journals with MSC (2010): 13C13, 13A30, 13F99, 05E40


Additional Information

Jürgen Herzog
Affiliation: Fachbereich Mathematik, Universität Duisburg-Essen, Campus Essen, 45117 Essen, Germany
Email: juergen.herzog@uni-essen.de

Takayuki Hibi
Affiliation: Department of Pure and Applied Mathematics, Graduate School of Information Science and Technology, Osaka University, Toyonaka, Osaka 560-0043, Japan
Email: hibi@math.sci.osaka-u.ac.jp

Ayesha Asloob Qureshi
Affiliation: The Abdus Salam International Center of Theoretical Physics, Trieste, Italy
Address at time of publication: Department of Pure and Applied Mathematics, Graduate School of Information Science and Technology, Osaka University, Toyonaka, Osaka 560-0043, Japan
Email: aqureshi@cr.math.sci.osaka-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-2015-12456-2
Keywords: Polarization, Koszul complex, whisker graphs, edge ideals
Received by editor(s): November 4, 2013
Received by editor(s) in revised form: January 16, 2014
Published electronically: March 11, 2015
Communicated by: Irena Peeva
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society